MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR

BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 43175
Medical Device Problem Codes Positioning Failure (1158); Positioning Problem (3009)
Health Effect - Clinical Codes Perforation (2001); No Code Available (3191)
Date of Event 06/07/2007
Type of Reportable Event Serious Injury
Event or Problem Description
A greenfield filter was implanted on (b)(6) 2007.On an unknown date it was noted that perforation and tilt occurred.It was further reported that a greenfield inferior vena cava (ivc) filter was implanted due to status post motor vehicle accident, failed prophylactic anticoagulation and developed a thrombus despite this.Lower extremity ultrasound showed incompressibility of vein in the left femoral system.She also required prolonged immobility.The ivc filter was implanted in an infrarenal position however, when it was deployed it was noted that there was not adequate opening of the legs of the filter and only one strut seemed to open in the proper manner.The other struts were located in the left lateral position and did not appear to be satisfactorily deployed.It was determined it was a nondeployment of the filter which was potential risk for embolization and the patient should undergo placement of a more proximal infrarenal ivc filter.An additional venogram confirmed mal-deployment of the first ivc filter, the struts were essentially crossed on themselves.A small catheter was then passed through the jugular sheath in an attempt to push the struts open.One strut did open, giving more security to the filter, however, the remaining four or five struts still maintained a fast locking situation.A second filter was then implanted, positioned in its infrarenal position such that the struts were in contact with the vena cava below the communication with the renal veins but above the previously deployed filter.An inferior vena cavogram was performed and showed struts of the second filter did not appear to be completely opened and in contact with the wall of the vena cava.To get better security of the two filters, angioplasty was performed on the proximal (second) filter in an attempt to open the struts.The struts then appeared to be in contact with the wall of the ivc.The following day a chest x-ray was done to check placement of the two filters.Two ivc filters were present, the upper one located at the level of t12-l1, the lower one located at the level of l3-l4.

Brand Name
GREENFIELD
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10054155
Report Number2134265-2020-06475
Device Sequence Number16840004
Product Code DTK
UDI-Device Identifier08714729114659
UDI-Public08714729114659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K901659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number43175
Device Catalogue Number43175
Device Lot Number0009594928
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR